View Full Version : Treatin a bladder infection but also i think i have a yeast infection
03-21-2009, 08:50 AM
Hello everyone, i am on antibiotics for a bladder infection and i feel i sill have symptoms of having a yeast infection. My dr. perscribed me diflucan but have not taken it. I have a mild case of Cystitis but whn i do get a flare boy it sure reminds me of just how i should not take things for granted. I bought monistate 3 the other day but i read many testimonials on how it brings on a flare or makes the matter worse, not sure i want that so maybe i should go and get the diflucan so it will go away soon. Please any advise would be appreciated and i love hearing from everyone.
03-21-2009, 08:59 AM
Why would you not get the Diflucan? I know when I have a yeast infection that is the first thing I ask for..
03-21-2009, 09:10 AM
Thanks i think i will goo and get my perscription, did you get any side affects from the diflucan and if so what were thery. I am on a ten day supply of antibiotics and i have 2 days left but still feel the symptoms of a yeast infection. I will call my pharmacy today and go and pick it up, oh my dr. did give me more than one tablet so thats good
03-21-2009, 09:14 AM
Monistat BAD:evilsmile flare starter...you don't want that on top of yeast infection!!
Please take the diflucan your dr prescribed...just remember that it does take a few days for most people to feel relief with diflucan.
One OTC yeast med/cream that I CAN tolerate very well is Gynelotrimin (generic name Clotrimazole). Walmart does not keep on the shelf...it does not require an Rx but at Walmart if they have it they keep it behind the pharmacy counter and I ask for it there. BUT they don't always carry it. Walgreens always has it in generic form on the shelf. Anyway that is what I can tolerate and no Rx needed and it works for me. I am highly sensitive to creams and such for down there but Clotrimazole has always been a Godsend for me.
Diflucan I always have on hand and I do take a dose or two when I have a yeast infection....but it doesn't work too well for me (tho it works very well for others) so I really must have the Clotrimazole to cure the yeast...and it gives me more immediate relief than diflucan ever has. If you try it, try a small test spot to see how you react...possible to have some initial burning or stinging and but that may go away in just a few minutes. For me it does not burn or sting...just great relief!! Good luck!
No side effects from diflucan for me. None ever.
03-21-2009, 09:36 AM
Clotrimazole , Is also what I found does not cause any irritation..
Thanks to Bri!:smile tee
As far as the diflucan having any side effects I have never had any..
03-21-2009, 09:41 AM
You're welcome, Leelee!
Did you know it also works very well for atheletes' foot?;)
03-21-2009, 10:07 AM
Sure does Bri! ;) LOL
03-21-2009, 10:18 AM
sorry gals, inside joke, but I've been waiting impatiently for this particular situation to arise....Leelee and I would probably be kicked off the board if we shared! :biglaugh:
03-21-2009, 02:26 PM
Bren---I'm in the same situation as you right now. Go get the Diflucan filled asap. Theres a reason why your Dr rx'd it.
Feel better soon
04-14-2009, 08:03 AM
Monistat always makes my bladder worse. Diflucan works much better me.
Just one Moment
04-30-2009, 05:25 PM
I had no idea Monistat was a known flare-starter or exacerbator, but I know the last time - recently, during my current episode - when I bought it and tried the external cream that comes with it, it burned so badly I wanted to rip my skin off. I got into the tub as quickly as I could to wash it off, and it still took a while for the burning to stop. After Googling it and finding so many related stories (not even IC-related), there was no way I wanted to risk the suppositories.
I called the dr. and got the Diflucan, which worked great with no problems.
When I got the next yeast infection shortly after, he wanted me to try Monistat even though I told him about the burning from the external cream, because I'd already had 2 doses of Diflucan (some women apparently get the burning from the external cream, but not the internal cream or suppositories and, frankly, I'm not sure he could really understand how awful that burn was and why I wouldn't want to risk it).
In any case, as soon as I got home from work, I started Googling up other remedies for yeast infection and found out about apple cider vinegar (I'd forgotten vinegar has anti-fungal properties!). Apparently, any vinegar could work, but apple cider is best. Some people drink a small amount mixed in water like some do baking soda, but given how vinegar affects many IC bladders, I wasn't going to risk that, either. Besides, given the amount of burning and itching I had, I wanted something that might bring some immediate reflief "on contact."
It worked... I used it in my bath for several days (about 1 - 1 1/2 cups), and have just kept adding it a couple of times per week since, and though I am currently on round 4 of antibiotic, I've not had yeast return since. There was just a bit of burning for a few minutes in the tub because my skin was already so raw feeling, but I was almost burn/itch free by the end of the first evening. It also helped after the bath to just lie down the rest of the evening and wear nothing on the lower half except a sheet to keep moisture out of the area.
Now if only I could resolve my constipation issue and the hemorrhoid that is currently causing me so much pain. :help:
I hope you're doing better, Bren!
Powered by vBulletin® Version 4.2.0 Copyright © 2013 vBulletin Solutions, Inc. All rights reserved.